Xylocaine Ointment Use After Vaginoplasty

Two weeks after my vaginoplasty surgery, I started having severe constipation. I used to suffer from piles in the past as well and was advised by a doctor to use lidocaine (Xylocaine) ointment inside the anus to prevent the hemorroids from paining. When I started suffering from constipation after my surgery, my hemorroids started paining severely again, so one day I used xylocaine ointment inside the anus for relief. This caused sudden convulsions of the anal muscles, and I could also feel these involuntary convulsions spread over my vaginal muscles. Will using this ointment cause harm to my vaginal muscles, and will it alter the effect of the surgery? Are the convulsions that I experienced harmful for my vagina?

Doctor Answers (4)

Xylocaine and vaginoplasty

+2

I agree that you are likely experiencing levator muscle spasms. The problem here is your constipation causing a flare-up in your hemmorhoids.

The more global solution is to treat the constipation (likely caused by narcotic use after your vaginoplasty), by decreasing narcotic use, taking in stool softeners and lots of fluids.

As always, when you're having post-op problems you should discuss these issues immediately with your surgeon.

I hope this helps.


San Francisco Plastic Surgeon
4.5 out of 5 stars 23 reviews

Xylocaine Ointment Use After Vaginoplasty

+1

The levator sling appears to be in spasm. I don’t think the Xylocaine ointment will harm your vaginoplasty.  As for the constipation drinking plenty of fluids and taking psyllium seed will help.

Paul Vitenas, Jr., MD
Houston Plastic Surgeon
5.0 out of 5 stars 38 reviews

Call your surgeon

+1

Hello,

It is possible that the spasms could damage your result. You should let your surgeon know. Have you tried Psyllium to help with the hemorrhoids?

John P. Di Saia, MD
Orange Plastic Surgeon
5.0 out of 5 stars 23 reviews

You might also like...

Vaginoplasty and Hemorrhoids

+1

The anatomy can be seen on the above video.

One of the most common vaginoplasty techniques is accomplished by tightening the levator muscles. These are located in the thin wall separating the rectum from the vagina. In women who undergo vaginoplasty from birth trauma (most common indication), this area can be thin resulting in easy transmission of medications in the rectal vault to reach the levator muscles producing the spasm you are experiencing.

It is common for physicians to prescribe a course of vaginal massage exercises and Kegel strengthening, which soften the muscles, and I generally do not believe that the contractions you are experiencing will effect or compromise the repair. However, this is my interpretation based on your description, and as Drs. Acquirre and Williams have indicated, there are other potential causes.

Your constipation (most likely the cause of your recurrent hemorrhoids) are the primary problem and should be managed medically with cessation of narcotics, stool softeners, fluids. In the meantime, non-anesthetic hemorrhod preparations such as Preparation H, Tux pads, Gylcerine suppositories, Anusol HC, etc may provide relief while avoiding the spasm inducing xylocaine.

I hope this helps!

Otto Joseph Placik, MD
Chicago Plastic Surgeon
5.0 out of 5 stars 44 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.